Tornadoes · United States · Kentucky · 2015
EF0 tornado, Flemingsburg Jct, Kentucky, July 7, 2015
This EF0 tornado ran 0.3 miles across Fleming County on July 7, 2015, touching down at 5:29 PM EDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 7, 2015
- Touchdown
- 5:29 PM EDT (21:29 UTC)
- Lifted
- 5:30 PM EDT (21:30 UTC)
- On the ground
- 1 minutes
- Path length
- 0.3 miles (0.4 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Fleming County
- Touchdown point
- 38.462, -83.759
- Lift-off point
- 38.465, -83.756
- Record number
- 1507071529-01
The damage survey
6 damage points were recorded along this path by NWS JKL, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 83 mph.
- Small farm building was tossed about 50 feet, perpendicular to the direction of the adjacent tree damage.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Scattered thunderstorms erupted during the afternoon hours on July 7, 2015. The strongest storms were able to produce a few instances of wind damage, and even a brief tornado touchdown north of Flemingsburg.
A tornado touched down briefly on a farm along Highway 11. A small farm building was destroyed and another had its windows blown out. A few trees were damaged and/or uprooted as well. The tornado touched down and the end of a 3 mile path of intermittent straight line wind damage. The tornado was EF0 with estimated winds of 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:15 UTC | 00:00 UTC | Flash Flood Watch | JKL |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 19:55 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the tornado touched down at Jul 7, 3:57 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 7, 3:57 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT TUE JUL 7 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 350 PM EDT TUE JUL 7 2015 AS OF MID AFTERNOON...A SHORTWAVE TROUGH WAS MOVING THROUGH THE GREAT LAKES REGION SOUTH INTO THE LOWER OH VALLEY REGION WHILE ANOTHER TROUGH WAS NEARING THE NORTHERN PLAINS. MEANWHILE...AN UPPER LEVEL RIDGE EXTENDED FROM OFF THE SOUTHEAST US COAST INTO THE SOUTHEASTERN CONUS. AT THE SFC...AN AREA OF LOW PRESSURE IS TRACKING NORTHEAST FROM QUEBEC TOWARD THE CANADIAN MARITIMES WITH A COLD FRONT TRAILING INTO THE EASTERN GREAT LAKES REGION TO THE LOWER OH VALLEY AND INTO THE SOUTHERN PLAINS. ISOLATED TO SCATTERED CONVECTION HAS MOVED ACROSS THE REGION ATTM. A RATHER UNSTABLE AIRMASS IS IN PLACE ACROSS THE AREA WITH SBCAPE GENERALLY IN THE 1500 TO 2000 J/KG RANGE. THE SHORTWAVE TROUGH WILL CONTINUE TO MOVE EAST FROM ONTARIO INTO QUEBEC AND THE NORTHEASTERN STATES TONIGHT. AT THE SAME TIME...HEIGHTS WILL RISE RISE ACROSS THE SOUTHEAST. THIS WILL LEAD TO THE COLD FRONT MOVING INTO THE OH VALLEY REGION SLOWING DOWN AND NEARLY STALLING OUT. WHAT IS LEFT OF THE BOUNDARY WILL BE NEARLY PARALLEL TO THE UPPER LEVEL FLOW WHILE WEAK DISTURBANCES IN SW FLOW MOVE AROUND THE RIDGE AND ACROSS THE OH VALLEY REGION. PW IS EXPECTED CLIMB TO GENERALLY FORM THE 1.3 TO 1.8 INCH RANGE TO THE 2 TO 2.2 INCH RANGE OR ABOVE THE 75TH PERCENTILE OVERNIGHT INTO EARLY ON WEDNESDAY. HEAVY RAIN RATES SHOULD BE REALIZED WITH THE HEAVIER SHOWERS AND THUNDERSTORMS AND ANY LOCATIONS THE RECEIVE REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY WOULD RUN THE RISK OF FLASH FLOODING. WPC HAS PLACED NEARLY ALL OF THE REGION IN THE DAY 1 EXCESSIVE RAINFALL OUTLOOK. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE REGION THROUGH 8 PM EDT ON WEDNESDAY. OTHERWISE...ANY STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THE MODEL CONSENSUS AND BEST DYNAMICS AS WELL AS CLOSER PROXIMITY TO THE BOUNDARY LEADS TO THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT ACROSS THE NORTH AND NORTHWEST AND LOWEST CHANCES NEAR THE VA BORDER. THE RISING HEIGHTS ACROSS THE SOUTHEAST AND AN AREA OF LOW PRESSURE TRACKING FROM THE MS VALLEY AND TO THE NW OF EAST KY SHOULD LEAD TO THE BOUNDARY RETREATING A BIT FURTHER NORTH LATE IN THE DAY ON WEDNESDAY INTO WEDNESDAY NIGHT. THIS SHOULD GENERALLY LEAD TO THE HIGHER CHANCES FOR CONVECTION ON WED DURING THE FIRST HALF OF THE DAY AND ACROSS THE NORTH AND EAST. CHANCES FOR CONVECTION SHOULD DIMINISH ON WED NIGHT...ESPECIALLY ACROSS THE SOUTH. TEMPERATURES WILL REMAIN MILD THROUGH THE PERIOD WITH LIMITED DIURNAL RANGES DUE TO THE MOIST ENVIRONMENT AND EXPECTED CLOUD COVER. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 357 PM EDT TUE JUL 7 2015 MODELS CONTINUE TO BE IN DECENT AGREEMENT WITH OVERALL UPPER LEVEL PATTERN IN THE LONG TERM PORTION OF THE PERIOD. THE PERIOD BEGINS WITH UPPER LEVEL HIGH CONTINUING TO BUILD WEST ACROSS THE SOUTHEASTERN CONUS. THE WESTERN CONUS WILL SEE A CLOSED LOW CENTERED NEAR CENTRAL CALIFORNIA. ALTHOUGH A BIT MORE INCONSISTENCY BEGINS TO BE MORE EVIDENT AS WE MOVE INTO THE WEEKEND AND EARLY NEXT WEEK IN TERMS OF THE LOCATION OF THE UPPER LEVEL HIGH. WHILE THERE IS SOME UNCERTAINTY ALL THE GUIDANCE DOES SUGGEST THIS WILL BACK TO THE WEST AS WE MOVE THROUGH THE LONG TERM PERIOD. OVERALL THIS WILL PRESENT GENERAL HEIGHT RISES IN THE FIRST PORTION OF THE PERIOD AND HEIGHT FALLS EARLY NEXT WEEK. OVERALL MODEL CONSISTENCY WITH SURFACE FEATURES REMAINS A BIT MORE UNCERTAIN. MAIN ISSUE FOR THE LONG TERM IS WHERE DOES THE FRONTAL BOUNDARY WAVIER THROUGH THE PERIOD. THIS ALONG WITH SHORTWAVE ENERGY WITH WILL THE MAIN DRIVER FOR SHOWERS AND STORMS. OTHERWISE MOST ACTIVITY WILL BE MORE DIURNALLY DRIVEN. MODELS DO WANT TO BRING THE COLD FRONT EVER CLOSER BY THURSDAY...HOWEVER BUILDING HEIGHTS WOULD SUGGEST THIS FRONT BECOME QUITE DIFFUSE AS IT PROGRESSES INTO THE REGION. GIVEN THIS WILL KEEP BETTER CHANCES ACROSS THE NORTH ON THURSDAY AND WANE CHANCES THROUGH THE EVENING AND NIGHT. THE BOUNDARY LOOKS TO HANGUP ACROSS THE REGION SO WILL KEEP CHANCE TO SLIGHT CHANCE POPS ACROSS THE AREA. THE UPPER HIGH WILL SLOWLY PROGRESS WEST WHILE THE BOUNDARY LIFTS NORTH WHICH WILL FOCUS POPS ACROSS THE EAST AND NORTHEAST. THEN AS HEIGHTS BEGIN TO FALL EARLY NEXT WEEK INCREASING CHANCES OF POPS LOOK REASONABLE PRETTY MUCH AREA WIDE...AS WE GET POSSIBLE LOW PRESSURE SYSTEMS AND POTENTIAL FOR MCS/S TO DROP SOUTHEAST. THERMAL RIDGE CONTINUES TO BUILD THROUGH THE PERIOD. THIS WILL USHER IN GENERALLY NEAR TO ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 155 PM EDT TUE JUL 7 2015 SCATTERED SHOWERS AND STORMS ARE MOVING ACROSS PARTS OF THE REGION ATTM...AND SHOULD AFFECT LOCATIONS NEAR LOZ...JKL...SJS AND SYM DURING THE FIRST 3 HOURS OF THE PERIOD. AFTER THAT...CONVECTIVE EVOLUTION IN UNCERTAIN...AND HAVE INCLUDED SEVERAL HOURS OF VCTS. IFR OR MVFR VIS AND OR CIGS ARE EXPECTED BRIEFLY WITH ANY HEAVIER SHRA OR TSRA. VFR SHOULD PREVAIL THROUGH AT LEAST 0Z OUTSIDE OF ANY SHRA OR TSRA. AS THE ATMOSPHERE FURTHER SATURATES...FOG AND PASSING SHRA OR TSRA SHOULD LEAD TO MVFR DURING THE LATTER HALF OF THE PERIOD. WINDS WILL BE GENERALLY LIGHT AND VARIABLE THROUGH MOST OF THE PERIOD WITH HIGHER GUSTS ASSOCIATED WITH ANY THUNDERSTORMS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...JP LONG TERM...DJ AVIATION...JP
Hazardous weather outlook, Jul 7, 3:19 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 319 PM EDT TUE JUL 7 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-082230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 319 PM EDT TUE JUL 7 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS ARE POSSIBLE. A FEW OF THE THUNDERSTORMS COULD PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND THE THREAT FOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES DURING THE PERIOD. THUNDERSTORMS ON WEDNESDAY COULD PRODUCE LOCALLY HEAVY RAINFALL AND THE THREAT FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WINDS...HEAVY RAIN...OR FLOODING. JVM/GREIF
In the hours before
Special weather statement, Jul 7, 2:25 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 225 PM EDT TUE JUL 7 2015 KYZ069-112-114>117-071900- CLAY-BREATHITT-JACKSON-LESLIE-OWSLEY-PERRY- 225 PM EDT TUE JUL 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT CLAY...BREATHITT...JACKSON... LESLIE...OWSLEY...PERRY... AT 225 PM EDT...A STRONG THUNDERSTORM WAS OVER SOURWOOD...OR 11 MILES SOUTHWEST OF BOONEVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUCKHORN...CROCKETTSVILLE...SOURWOOD...SACKER GAP...TAFF...BUCKHORN LAKE S.P....CANOE...CHESTNUTBURG...THOMAS...VALJEAN...TYNER... GOBBARD...STURGEON...DATHA...PRIVETT...LUCKY FORK...TALBERT... ELIAN...TURKEY AND NATHANTON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3725 8392 3740 8394 3752 8343 3727 8336 TIME...MOT...LOC 1825Z 264DEG 28KT 3734 8379 JP
Local storm report, Jul 7, 2:37 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL ISLAND CITY 37.37N 83.77W
07/07/2015 E0.75 INCH OWSLEY KY CO-OP OBSERVER
DIME SIZED HAIL NOTED.
&&
JCARICOLocal storm report, Jul 7, 4:49 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD 3 NW ROCKHOUSE 37.36N 82.50W
07/05/2015 PIKE KY PUBLIC
GREASY CREEK LEFT ITS BANKS WITH AT LEAST ONE FOOT OF
WATER FLOWING DOWN GREASY CREEK ROAD.
&&
JPSpecial weather statement, Jul 7, 4:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EDT TUE JUL 7 2015
KYZ044-050>052-072145-
BATH-ROWAN-MONTGOMERY-FLEMING-
459 PM EDT TUE JUL 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BATH...ROWAN...
MONTGOMERY...AND FLEMING COUNTIES THROUGH 5:45 PM...
AT 458 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF CYNTHIANA TO NEAR WINCHESTER...
AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...MARSHALL...
SHARPSBURG...SALT LICK...GRANGE CITY...ELIZAVILLE...PECKS RIDGE...
BETHEL...FOXPORT...FLAT CREEK...BOURBON FURNACE...PRESTON...ODESSA...
EWINGTON...SIDEVIEW...RAMEY AND STEPSTONE.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 139.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
3839 8343 3815 8346 3801 8401 3802 8402
3812 8408 3832 8384 3836 8388 3835 8390
3837 8390 3836 8392 3842 8395 3844 8398
3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 2058Z 244DEG 41KT 3846 8412 3802 8418
GEOGERIANThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 12:00Z
9.5 hours before the tornado, 108 km from the path. July 7, 2015.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -14 J/kg
- Surface CAPE
- 521 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.3 K/km
Cncnati-Daytn, OH (KILN), 00:00Z
2.5 hours after it, 108 km from the path. July 8, 2015.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -1 J/kg
- Surface CAPE
- 1046 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.0 K/km
The surface observations
Flemingsburg (FGX), 9 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:35 UTC | 240° 12 kt | 20 | 1016.6 | |||
| 19:55 UTC | 250° 15 kt | 22 | 1016.3 | |||
| 20:15 UTC | 78 | 71.6 | 240° 10 kt | 16 | 1016.3 | |
| 20:35 UTC | 240° 9 kt | 1016.6 | ||||
| 20:55 UTC | 78.8 | 73 | 220° 5 kt | 1016.3 | ||
| 21:15 UTC | 79 | 73.4 | 210° 6 kt | 1015.9 | ||
| 21:35 UTC | 78.8 | 73.76 | 210° 14 kt | 35 | 1015.6 | -RA |
| 21:55 UTC | 240° 13 kt | 19 | 1016.6 | -RA | ||
| 22:15 UTC | 240° 9 kt | 15 | 1016.6 | -RA | ||
| 22:35 UTC | 250° 10 kt | 1016.6 | -DZ | |||
| 22:55 UTC | 260° 7 kt | 1016.3 | ||||
| 23:15 UTC | 250° 5 kt | 1016.6 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson,KY radar (KJKL), 105 km away, was scanning. The volume nearest the touchdown began at 21:29 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:20 UTC | TSTM WND DMG | Reynoldsville | Bath, KY | A FEW TREES DOWN ALONG HWY 36 BETWEEN OWINGSVILLE AND SHARPSBURG. |
| 21:25 UTC | TSTM WND DMG | 3 Wnw Flemingsburg | Fleming, KY | A 3 MILE PATH OF INTERMITTENT STRAIGHTLINE WIND DAMAGE BEGAN AS THE ROOF OF A BARN WAS PEELED OFF AND THROWN ONTO HWY 559. SOME TREE DAMAGE ALSO OCCURRED AT A RESIDENCE ALONG HELENA ROAD. |
| 21:29 UTC | TORNADO | 3 Nnw Flemingsburg | Fleming, KY | BRIEF TOUCHDOWN OF AN EF0 TORNADO WITH WINDS UP TO 80 MPH OCCURRED ON A FARM ALONG HWY 11. A SMALL FARM BUILDING WAS DESTROYED AND ANOTHER HAD WINDOWS BLOWN OUT. A FEW TREES WERE UPROOTED AS WELL. THE TORNADO TOUCHED DOW |
| 21:30 UTC | TSTM WND DMG | 2 Nnw Flemingsburg | Fleming, KY | TREES DOWN AND UPROOTED ALONG HIGHWAY 11. A SMALL BUILDING WAS DESTROYED. |
| 22:08 UTC | TSTM WND DMG | Concord | Lewis, KY | A FEW TREES DOWN ACROSS KENTUCKY ROUTE 8. TIME ESTIMATED FROM RADAR. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are
The other tornadoes of July 7, 2015
3 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.